Alert archive / Idaho / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 13, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Jul 13, 2002, 11:57 PM MDT for Boise County, Elmore County, Idaho. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2002, 11:57 PM MDT (05:57 UTC)
- Expired
- Jul 14, 2002, 12:45 AM MDT
- In force
- 48 min
- Issued by
- NWS Boise, ID
- Area
- Counties, with a storm outline in the text
Counties Boise County, ID, Elmore County, ID
The radar
The Boise radar (KCBX), 59 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 12:15 AM MDT | Thunderstorm Wind 50 E | Countywide, ID |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 6.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 311 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 4352 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
982 WUUS55 KBOI 140557 SVRBOI IDC015-039-140645- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BOISE ID 1156 PM MDT SAT JUL 13 2002 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOISE COUNTY IN WEST CENTRAL IDAHO NORTHERN ELMORE COUNTY IN SOUTHWEST IDAHO * UNTIL 1245 AM MDT * AT 1154 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS IN ELMORE AND BOISE COUNTIES MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE... 6 MILES SOUTHEAST OF IDAHO CITY AT 1155 PM MDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BOISE. LAT...LON 4377 11595 4364 11578 4395 11529 4412 11553
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 10:15 PM MDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 13, 10:15 PM MDT, 1 hour 42 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE IDAHO 1015 PM MDT SAT JUL 13 2002 GUSTY WINDS 20 TO 40 MPH AND LIGHTNING, WITH LOCALIZED BLOWING DUST, MAIN THREAT WITH THUNDERSTORMS STIL TONIGHT THO DEEPER MOISTURE IN NV BROUGHT WETTING RAINS FURTHER SOUTH. TRANSITION TO LIGHT RAINER SHOWERS AND THUNDERSTORMS EXPECTED 1 TO AROUND 3 AM...BUT TIL THEN SOME GUSTY WINDS WITH WAVES OF TS TNGT. TEMPS MILD TONIGHT BUT A COOL FRONT IS EXPECTED INTO SE OREGON OVERNIGHT AS A WEAK WAVE PUSHES THROUGH THE PACIFIC NW. AS TS HAVENT MOISTENED UP QUITE YET WILL EXTEND RED FLAG WARNING THRU 1 AM PDT WEST AND 3 AM EAST FOR FIRE WEATHER ZONES. NOWCAST IN EFFECT THRU 1110 PM SOUTH AND 1 AM TREASURE VLY. TS WINDS. TS HAVE MOISTENED UP DRAMATICALLY IN THE SW PART 1.15 INCHES/5 HOURS AT FRENCH GLEN. .BOI...RED FLAG WARNING EXPIRES FOR VALE, EXTENDED TIL 1/2AM FOR BURNS BLM AND BOISE BLM. ZONES 636/7 AND 408.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 11:04 PM MDT | Severe Thunderstorm Warning | BOI | Ada, Canyon, Gem, Payette | 56 min |
| Jul 14, 12:09 AM MDT | Severe Thunderstorm Warning | BOI | Valley | 66 min |
| Jul 14, 4:13 PM MDT | Severe Thunderstorm Warning | BOI | Canyon, Owyhee, Payette | 47 min |
| Jul 14, 4:44 PM MDT | Severe Thunderstorm Warning | BOI | Ada | 46 min |
| Jul 14, 5:31 PM MDT | Severe Thunderstorm Warning | BOI | Boise | 29 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.